The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Portugaliae Mathematica


Full-Text PDF (242 KB) | Metadata | Table of Contents | PM summary
Volume 66, Issue 2, 2009, pp. 225–259
DOI: 10.4171/PM/1842

Published online: 2009-06-30

Nonlinear stability properties of periodic travelling wave solutions of the classical Korteweg–de Vries and Boussinesq equations

Lynnyngs Kelly Arruda[1]

(1) Universidade Federal de São Carlos, Brazil

This article is concerned with nonlinear stability properties of periodic travelling wave solutions of the classical Korteweg de Vries and Boussinesq equations. Periodic travelling wave solutions with a fixed fundamental period L will be constructed by using Jacobi’s elliptic functions. It will be shown that these solutions, called cnoidal waves, are nonlinearly stable in the respective energy space by periodic disturbances with period L.

Keywords: Korteweg de Vries equation, Boussinesq equation, cnoidal waves, Jacobi’s elliptic functions, nonlinear stability

Arruda Lynnyngs Kelly: Nonlinear stability properties of periodic travelling wave solutions of the classical Korteweg–de Vries and Boussinesq equations. Port. Math. 66 (2009), 225-259. doi: 10.4171/PM/1842